Am I weak? Only stimulants work…

Five months ago I stopped abusing Adderall. At the end I was up to 150mg a day. Originally given it for ADHD, I had started using it to treat my depression. I went off of it cold turkey, with my psychiatrist’s help. I’ve been on a litany of medications since. 

Having been completely off stimulants for three and a half months, we added Vyvanse six weeks ago.

I’m scared. Slowly my state improved, I went from a constant state of panic, to anxious, to numb — numb is where I am still at… I believe.Apathy is now my go to state. I don’t care about anything. I get a few hours, four to six, each morning, at the start of Vyvanse, to function. Vyvanse gets me up, it doesn’t give me emotion, but it does give me an ability to do things. As it winds down, apathy sets in again.

I am scared, I’ve pushed my doctor to let me take two doses, I am taking 30mg now. I have no desire to go up to 40mg, I rather take 20mg in the morning and 20mg in the afternoon. She has resisted, saying it isn’t a real solution, I am once again relying on stimulants to combat my depression. She wants a more permanent solution.

Although, I am not sure it wouldn’t be permanent. I guess inevitably we would have to increase the dose. But if we could find a medication that let me desire, that let me feel alive, I don’t think I would care so much about stimulants. Sigh, I don’t know.

So, instead, we are trying another antidepressant, third one in four weeks. She suggested Effexor or Pristiq. I’ve been on Effexor, it didn’t seem too effective, but it is hard to tell since I was abusing Adderall. It definitely helped at first. So I went with Pristiq, it is actually cheaper with my insurance and we schedule an appointment two weeks out.

It kills me. She could provided me more Vyvanse and make tomorrow better, right away. Yes, it would probably fade after a few weeks, but we could use that time to find something better. I understand her fear, I have a clear history of abusing stimulants. But god, I’d love to have a good week or two. 

I’m scared that maybe I am not experiencing apathy. Maybe I just lack the motivation to do anything because I abused Adderall for a year. I just find any task to be a fight once Vyvanse wears off. But I am scared I just know longer how to make myself do things. Maybe the medications are making me normal, I am just too weak to function on my own. 

Thoughts? Suggestions? God. I’m so sick of this shit.

Current Medication: Vyvanse 30mg, Lamictal 200mg, Pristiq 100mg, Seroquel XR 300mg, Strattera 80mg

Advertisements
Am I weak? Only stimulants work…

17 thoughts on “Am I weak? Only stimulants work…

  1. It could be the withdrawal symptoms, seeing how long you used Adderall. It might take some time. You don’t have to listen to me. What do I know? I am not a doctor. It is just my opinion. Though, I am glad you got a higher ish dose. But, I would try to go any higher. Just a feeling. I don’t know. I hope you feel better! I am cheering for you!

    Like

  2. I was in need of a med to keep me calm during a trip, but my pdoc wouldn’t prescribe it for me. I also have a history of abuse. Finally my husband went to an appointment with me and agreed he would give me my meds only when it was time for them, The pdoc agreed to that arrangement and the trip worked out perfectly. It might be something to consider for a friend or family member to help.

    Like

    1. My partner has done this before. To be honest, I have no desire to go back to how I was on Adderall. I have taken a double dose of Vyvanse twice in the last six weeks. Since I am apathetic as it winds down, I don’t really even care enough to take another dose, I just lay on the couch for the afternoon.

      Liked by 1 person

  3. Firstly, you are most definitely NOT weak. No one enduring this illness is weak. I’m no expert, so a suggestion…. could your lack of motivation be pure depression? Instead of a reliance/addiction to stimulants? Hang tough, bud, we’ve all traversed this long road to finding our unique med cocktail. And we’re here to support you in yours ❤

    Liked by 3 people

  4. I’m not someone with an MD behind my name. However, I do have over 30 years of personal experience. It sounds as though you are in a difficult situation. I’m guessing your doctor is reluctant to prescribe a higher dose or some other options due to your history with medications. There just isn’t an easy answer here. Personally, I believe it is important to stay away from stimulants and anything else that is habit forming. Not only can they be dangerous, but it has been proven that you can build up a tolerance to them just like opiod pain meds. I have found the fewer number of meds I’m taking, the better. It becomes difficult to figure out what is working and what isn’t. Over time, my doctor(s) and I have come to realize that in most cases, I need a larger dose than what is normally considered the average to be therapeutic. We have also figured out that just one med for my depression doesn’t normally work. For example, I have taken Effexor and Welbutrin together. I’m curious what type of doctor you’re seeing for your medications and how long you have been working together. I wish I had answers for you. All I can say is that I have been where you are so many times I lost count a very long time ago. It seems so trite for me to tell you to hang in there, but please do. I often find reassurance and comfort in knowing that others have gone through the same thing. And so, I hope this helps even a little bit. We’re all in this together, my friend. PS Thank you for stopping by my blog and following! 🙂

    Liked by 1 person

    1. Thanks for you’re perspective on stimulants. I agree, tolerance will always build. Ideally, we will find meds that actually target my depression and not merely cover up the symptoms.

      Community is powerful. By its nature, depression is so isolating, so lonely. But we aren’t alone, thanks for the remainder.

      Like

  5. I have been on several different combinations and dosages to try to control my depression. It gets better for awhile and then seems to slowly flood back in. Just two weeks ago the doctor tweaked my dosage of Abilify again. I think it is a constant process… I hope there is a solution that continually works for both of us that the doctors can find soon. Hang in there… (((HUGS)))

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s